Alert archive / Georgia / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 215, NWS Atlanta, GA

October 19, 2004Harris County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 19, 2004, 2:51 PM EDT for Harris County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 19, 2004, 2:51 PM EDT (18:51 UTC)
Expired
Oct 19, 2004, 3:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Harris County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2004-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2004-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 191851
SVRATL
GAC145-191915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT TUE OCT 19 2004

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARRIS COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 315 PM EDT

* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  
THIS   STORM WAS LOCATED 15 MILES WEST OF CATAULA ALONG THE ALABAMA 
BORDER...AND MOVING EAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
WAVERLY HALL AND MULBERRY GROVE.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3281 8520 3264 8525 3260 8475 3273 8471

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 9:30 AM EDT, 5 hours 21 minutes earlier.

Area forecast discussion, Oct 19, 9:30 AM EDT, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
930 AM EDT TUE OCT 19 2004

.UPDATE...ISSUED A QUICK UPDATE TO BETTER FIT POPS TO CURRENT
RAINFALL PATTERNS. GENERALLY UPPED POPS MOST AREAS TO CATEGORICAL OR
DEFINITE. OTHERWISE NO MAJOR CHANGES AS FORECAST LOOKS GOOD FOR NOW.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...NONE.
&&

20
Hazardous weather outlook, Oct 19, 5:00 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EDT TUE OCT 19 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-

500 AM EDT TUE OCT 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING
MAINLY ACROSS NORTHERN AND WEST-CENTRAL GEORGIA...

.SYNOPSIS...
A FRONTAL BOUNDARY FROM EASTERN TEXAS TO THE LOWER OHIO VALLEY WILL
GRADUALLY MOVE EAST TODAY INTO THE TENNESSEE VALLEY.  STRONG
SOUTHERLY FLOW WILL CONTINUE OUT AHEAD OF THIS FRONT ACROSS GEORGIA.

.PRIMARY HAZARD...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND
EVENING MAINLY ALONG AND NORTHWEST OF A LINE FROM COLUMBUS TO
ATLANTA TO BLUE RIDGE.  DAMAGING WINDS WILL BE THE GREATEST THREAT
FROM THESE STORMS.

.DISCUSSION...
SOUTHERLY FLOW WILL CONTINUE TO PROVIDE MILD TEMPERATURES AND
MOISTURE TO THE REGION MAKING FOR SUFFICIENT INSTABILITY FOR
THUNDERSTORM DEVELOPMENT MAINLY THIS AFTERNOON AND EVENING.  LIFTED
INDICES OF -2 TO -4 ARE EXPECTED WITH CAPES INCREASING TO NEAR 1000.
IN ADDITION...A VEERING WIND PROFILE AND DIFFLUENT FLOW IN THE UPPER
ATMOSPHERE MAY AID THUNDERSTORMS TO REACH STRONG TO SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED SINCE WIDESPREAD SEVERE
THUNDERSTORMS ARE NOT FORECAST.  HOWEVER...SPOTTER GROUPS AND
EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...
AND BE READY FOR POSSIBLE ACTIVATION IF THE WEATHER SITUATION
CHANGES THROUGH THIS AFTERNOON.

.DAY TWO THROUGH DAY SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Oct 19, 1:24 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EDT TUE OCT 19 2004

GAZ052-066-191830-

124 PM EDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TROUP AND
HEARD COUNTIES UNTIL 230 PM EDT...

AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF WARESVILLE...MOVING SOUTHEAST AT
35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Oct 19, 2:40 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
240 PM EDT TUE OCT 19 2004

GAZ078-191915-

240 PM EDT TUE OCT 19 2004

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND GUSTY WINDS IN
HARRIS COUNTY UNTIL 315 PM EDT...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS NORTH HARRIS COUNTY...MOVING
SOUTHEAST AT 35 MPH.

WIND GUSTS OF 40 TO 50 MPH ARE LIKELY WITH THESE STORMS ALONG WITH
BRIEF HEAVY RAIN. THE THREAT FROM THIS STORM IS EXPECTED TO DIMINISH
BY 315 PM EDT.

Nearby

Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.